Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ibuprofen with Stribild?
Dec 7, 2012

Hello, I've been taking Stribild for several weeks and recently had a sinus infection. I took Advil for headaches, but then read online that ibuprofen shouldn't be taken with Stribild (most online sites don't say this, but one in particular had it as a major intereaction). What is your take on Ibuprofen and other pain relievers (i.e. Tylenol) when on Stribild? Thank you.

Response from Dr. McGowan

Hi,

The main concern is with the effects that both drugs may have on kidney (renal function). One of the medicines in Stribild (tenofovir) can rarely cause kidney problems, but this risk increases if it is taken along with another medicine (like ibuprofen) which can also effect the kidney. This would be expected to be more of a problem if you were taking high doses of ibuprphen or taking it for a prolonged period of time. Another drug in Stribild (cobicistat) makes measurement of kidney function more complicated because it causes an increase in creatinine in the blood (which is a marker we use to estimate kidney function). The creatinine goes up on Stribild even with normal kidney function. So if you did have a problem with the kidneys from the ibuprofen, it may be harder to pick up while on Stribild. Other drugs in the same family as ibuprofen (called NSAIDS), such as naproxen, diclofenac, indomethacin, meloxicam, can do the same thing. It does not mean that these drugs can never be used together, you just have to keep it to a minimum and have your medical provider monitor your kidney function as part of your routine evalutaions.

Best, Joe



Previous
HIV and stillbrith
Next
supplements and medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement